MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION RIGIFLEX II; DILATOR, ESOPHAGEAL
Model Number M00554500
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a rigiflex ii dilatation balloon was used in the lower esophagus and cardia during a dilation procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the balloon suddenly burst when attempted to be inflated.The procedure was not completed as the same device was unavailable.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be okay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation result a visual examination of the returned complaint device found that the product was received inside a plastic pouch which contained yellow contamination spots; therefore the device was not opened nor was the balloon removed from the bag.The device was manipulated from the outside, and it was observed that the balloon had an opening from the distal end to the proximal end of the balloon material which confirmed the reported event of balloon burst.This failure is likely due to factors or conditions related to procedure during the use of the device, such as the manner in which the device was handled and manipulated, that could have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.

Brand Name
RIGIFLEX II
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9440340
Report Number3005099803-2019-05834
Device Sequence Number3603821
Product Code PID
UDI-Device Identifier08714729719106
UDI-Public08714729719106
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K050232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberM00554500
Device Catalogue Number5450
Device Lot NumberC019862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/22/2020
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1